For about the past month, I have had pain in my left side (like the spleen area) sporadically, frequency has increased so that it is everyday and throughout the day, pain is enough to keep me from falling asleep at night but my oncologists both in Dallas and Boston weren't concerned last time i saw them. I take tasigna, i was wondering if this could be a regular side effect anyone has experienced? part of me is just expecting it to keep getting worse. It seems to flare up when i'm tired. during the last few weeks my quality of life has not been extremely high, i've been subjected to a lot more fatigue than usual and general malaise . My numbers are good, WBC 5.8 at last count. Just wondering what everyone thought about this, if anyone has experienced similar.
Pain in left side, how seriously should i be taking this?
Posted 29 December 2012 - 04:07 AM
I see you were diagnosed in october 2012, was your spleen big at dx? I have some discomfort/dull pain in my spleen area after i started gleevec, and my spleen was pretty big at dx, ive asked about it on almost every onc appointment since dx, but they say everything is fine. For me i just think its the body adjusting after having a big spleen, and my stomach getting bigger and taking more space
It may also be just a side effect of the drug, as these tki`s can cause some very odd side effects.
For me i usualy feel less discomfort when going for my evening walks, somehow it helps.
Anyway, if your spleen was big at dx, it might just be the spleen reverting back to normal size, as this also can cause some discomfort.
If you have anxiety, and if it hurts so much that you are losing sleep over this, it still might be a good idea to have a closer look.
Posted 29 December 2012 - 07:43 AM
I think Trey refers to this as "the pissed-off spleen syndrome" or words to that effect. Check it out with your onc, i.e. let him/her know that it is bothering you both physically and psychologically, but realize it may just be after effects of CML and TKIs.
When your onc palpates your spleen does he/she say that it can't be felt? If not, ask what he/she is looking for.
Good luck, there are so many things that can worry us with this disease, especially in the early days.
"You can't change the direction of the wind but you can adjust your sails."
DX 12/08; Gleevec 400mg; liver toxicity; Sprycel 100mg.; CCyR 4/10; MMR 8/10; Pleural Effusion 2/12; Sprycel 50mg. Maintaining MMR; 2/15 PCRU; 8/16 drifting in and out of undetected like a wave meeting the shore. Retired 12/23/2016! 18 months of PCRU, most recent at Mayo on 7/25/17 was negative at their new sensitivity reporting of 0.003.<p>
Posted 29 December 2012 - 11:35 AM
My spleen was massive upon diagnosis, 40 x 30 x 11 cm. It hurt for about three months after I began treatment, long after it had returned to normal size. During that time, I tried not to sleep on the left side of my body and it seemed to help quite a bit. Have you tried icing it? That also helped me.
Posted 29 December 2012 - 11:57 AM
Hi Isabel: When I was first diagnosed with CML, the first thing the doctor did was to do a Cat Scan of the abdomen to check the spleen. It turned out my spleen was fine, but they did find a huge cyst on my ovary which later dissolved on its own. Pain in either left or right side could be many other things too, and not even related to your CML.
I get periodic pain in the upper abdomen due to a hiatal hernia. What I am saying is you should see another doctor to do a few tests to rule out other possible causes for this pain. We have a tendency to think its the CML or the drug.
Rule out everything else first. Let us know what you find out. I am sure it will be taken care of once you find out exactly what it is.
Posted 29 December 2012 - 11:59 AM
It is not unusual to have pain as the spleen recovers from its injury and reverts to normal size. But most of the pain will go away in the short term. Over the longer term some still feel a "ghost pain" in that region occasionally.
Posted 29 December 2012 - 11:53 PM
Make sure your doctor checks for pancreatitis, which is a known side effect with Tasigna.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users